Advertisement

Lagrangian for pinned diffusion process

  • Keisuke Hara
  • Yoichiro Takahashi

Abstract

In the 1960s Professor K. Itô tried to understand the Feynman path integral probabilistically and constructed its integral representation over time dependent Hilbert spaces ([11], also [10]). Near the end of the 1970s D.Fujiwara succeeded in proving the existence of the limit of finite dimensional path integrals for Schrödinger equations in a very strong sense [3], and later in showing “Itô’s version” [4]. Inspired by their works and looking at the discussions on the effect of curvature among physicists, one of the authors started studying the problem of most probable path or the Lagrangian or the Onsager-Machlup function or the probability functional for diffusion process on manifolds (cf., e.g., [5],[16]), and which is completely determined by a collaboration with S. Watanabe [18] (see Theorem 1.2 below).

Keywords

Stochastic Differential Equation Ergodic Theorem Radial Motion Tubular Neighborhood Radial Part 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Dürr, D. and Bach, A.: The Onsager-Machlup functions as Lagrangian for the most probable path of diffusion process, Comm. Math. Phys. 60 (1978), 153–170.MATHCrossRefGoogle Scholar
  2. 2.
    Fujita, T. and Kotani, S.: The Onsager-Machlup functions for diffusion processes, J. Math. Kyoto. Univ., 22–1 (1982), 115–130.Google Scholar
  3. 3.
    Fujiwara, D.: Remarks on convergence of Feynman path integrals, Duke Math. J., 47 (1980), 559–600.MATHGoogle Scholar
  4. 4.
    Fujiwara, D.: Some Feynman path integral as oscillatory integrals over a Sobolev manifold, Functional Analysis and Related Topics, Lecture Note in Math., 1540 (1992), 39–53.CrossRefGoogle Scholar
  5. 5.
    Graham, R.: Path integral formulation of general diffusion processes, Z. Physik. B, 26 (1979), 281–290.CrossRefGoogle Scholar
  6. 6.
    Gray, R.: Tube, Addison-Wesley Publishing Company, 1990.Google Scholar
  7. 7.
    Hara, K.: Wiener functionals associated with joint distributions of exit time and position from small geodesic balls,Ann. Probab., to appear.Google Scholar
  8. 8.
    Ikeda, N. and Watanabe,S.: Stochastic differential equations and diffusion processes, North Holland/Kodansha, 1981.Google Scholar
  9. 9.
    Itô, H.: Probabilistic construction of Lagrangian of diffusion processes and its application, Prog. Theor. Phys., 59 (1978), 725–741.MATHCrossRefGoogle Scholar
  10. 10.
    Itô, K.: Wiener Integral and Feynman integral,Proc. Fourth Berkeley Symp. Math. Stat. Probab. II (1960), 228–238; Selected Papers, 275–286.Google Scholar
  11. 11.
    Itô, K.: Generalized uniform complex measures in the Hilbertian metric spaces with their application to the Feynman integral,Proc. Fifth Berkeley Symp. Math. Stat. Probab. II (1955), 145–151; Selected Papers, 495–511.Google Scholar
  12. 12.
    Kunita, H. and Watanabe, S.: On square integrable martingales,Nagoya Math. J., 30 (1967) 209–245.Google Scholar
  13. 13.
    Onsager, L. and Machlup, S.: Fluctuations and irreversible process I, II, Phys. Rev. 91 (1953), 1505–1512, 1512–1515.MathSciNetGoogle Scholar
  14. 14.
    Shepp, L.A. and Zeitouni, O.: A note on conditional moments and OnsagerMachlup functionals, Ann. Probab., 20 (1992), 652–654.MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    Spivak, M.: A Comprehensive Introduction to Differential Geometry,Publish or Perish.Google Scholar
  16. 16.
    Stratonovich, R.L.: On the probability functional of diffusion processes, Select. Transi. in Math. Stat. Prob., 10 (1971), 273–286Google Scholar
  17. 17.
    Takahashi, Y.: Most probable paths for diffusion processes, (in Japanese), Diffusion Processes and Statistical Mechanics of Open Systems, R.I.M.S. Koukyuroku, 367 (1979), 215–228.Google Scholar
  18. 18.
    Takahashi, Y. and Watanabe, S.: The probability functionals (Onsager-Machlup functions) of diffusion processes, Proc. L.M.S. S.mp. on Stochastic Integrals at Durham, Lecture note in Math., 851 (1980), 433–463.Google Scholar

Copyright information

© Springer-Verlag Tokyo 1996

Authors and Affiliations

  • Keisuke Hara
    • 1
  • Yoichiro Takahashi
    • 2
  1. 1.Graduate School of Mathematical SciencesUniversity of TokyoMeguro-ku, Tokyo 153Japan
  2. 2.Research Institute for Mathematical ScienceKyoto UniversityKyotoJapan

Personalised recommendations